Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Adhd medicine

K.moms I got upset at my son this morning because he refused to take his adhd medicine. See the reason why I got upset is cause he just sat there at the table with this look that I can't figure out. His doctor seen how he acts and said he thinks he's bipolar.
Anyways I told my son I said I would call the doctor today and let him know that he's getting headaches and told him not to worry about it.
In the meantime he's still sitting at the table pissed off for no reason.
I told him to get his butt to school and he had better behave or no games after school.
Is there some all natural medicine I can try?

 
Anonymous

Asked by Anonymous at 10:32 AM on Nov. 27, 2012 in Tweens (9-12)

This question is closed.
Answers (12)
  • There are lots of alternatives to meds for ADHD - dietary changes, fish oil, hemp oil, behavioral changes, more exercise (if they don't get a lot), etc. My concern is the fact that his doctor thinks he's bipolar. Aside from the fact that giving ADHD meds to a kid who doesn't have ADHD can cause problems, I would think that if the child has bipolar, that could really cause some major problems.

    I would get him an appointment with the doctor ASAP to address the headaches and do a work up to determine if bipolar is a real concern or if the doctor's just making guesses. And if you have any doubts as to the doctor's qualifications to diagnose ADHD or bipolar, or you just feel that his doctor is just guessing or not trying to really evaluate and determine his issues, get a second opinion. Or a third, fourth or fifth, if necessary.
    wendythewriter

    Answer by wendythewriter at 3:02 PM on Nov. 27, 2012

  • Duh - Sorry. I skimmed. I wouldn't make him take them if they cause headaches and schedule an appointment with the doctor for a med check. Which medication is it?
    ABeaverhausen

    Answer by ABeaverhausen at 10:51 AM on Nov. 27, 2012

  • What is his reason for not wanting to take it? Does it make him feel off?
    ABeaverhausen

    Answer by ABeaverhausen at 10:46 AM on Nov. 27, 2012

  • headaches,which is common for the medication.
    Anonymous

    Comment by Anonymous (original poster) at 10:50 AM on Nov. 27, 2012

  • intuniv
    Anonymous

    Comment by Anonymous (original poster) at 10:54 AM on Nov. 27, 2012

  • I agree with AB, if they are giving him headaches get an appt ASAP with the doc and get the meds changed.
    kmath

    Answer by kmath at 10:56 AM on Nov. 27, 2012

  • I'm going to call my health food store and see if there is a remedy to help my boys
    Anonymous

    Comment by Anonymous (original poster) at 11:01 AM on Nov. 27, 2012

  • If you want to avoid medicine, the best thing you can do is ABA (Applied Behavior Analysis). But that requires a tutor coming over often and can get expensive. We've had some good results with Vyvanse. Good luck.
    ABeaverhausen

    Answer by ABeaverhausen at 11:09 AM on Nov. 27, 2012

  • My other boy is on vyvanse 50 mg however my youngest is only on taking half of the 2 mg pill and he still gets headaches. I don't think there real bad just dull aches maybe.
    Anonymous

    Comment by Anonymous (original poster) at 11:11 AM on Nov. 27, 2012

  • ABeaverhausen thank you I just may look into that.
    Anonymous

    Comment by Anonymous (original poster) at 11:12 AM on Nov. 27, 2012

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN